Could vitamins be you more harm than good? A new study released this week says that may just be the case.
But its not just vitamins that has health officials worried. Its also the over use of supplements as medication, and it's causing some people to think twice before taking their daily vitamins.
More than 150 million Americans take vitamins or dietary supplements each year in place of medication. doctors say that, that sort of medication combination could severely mess with your system, causing problems you may not even know you had. When taken in large quantities mixing these vitamin supplements can cause unnatural behavior in your body. Which could weaken your immune system, and its defense against invaders.
Local health officials also want to urge everyone to speak with you doctor before starting any type of vitamin or supplement regime.
"Supplements are also not tested like medications are. The FDA has specific criteria that they need to follow. But basically it's to ensure
what's on the label, is on the label." said Stephanie Smith, Registered Dietitian.
Now with all that being said, we did want to bring you some vitamin and supplement tips to keep in mind.
Like we said before, always talk with your doctor before starting a new vitamin or supplement. That way it will specifically fit your bodies needs. Always check the label for the amount of active ingredients preserving and other added ingredients. your doctor may suggest a different serving size that's more appropriate for you.
know the safety risks, make sure you are always stay alert to the possibility of unexpected side effects. Especially when trying a new product.
Finally remember to always maintain a healthy diet, that way you still are getting the right amount of essential nutrients daily.
Jun 24, 2013 at 1:18 PMOverdosing on vitamins and other supplements can have serious consequences. Here's an excerpt from an article in USA Today last week: "The 12-year-old girl arrived at the hospital wracked with abdominal pain. Doctors diagnosed her with acute pancreatitis, in which pancreatic enzymes begin digesting not just food, but the pancreas itself. The most likely cause of the girl's condition: toxic side effects from more than 80 dietary supplements, which the girl's mother carried in a shopping bag, says Sarah Erush, clinical pharmacy manager at Children's Hospital of Philadelphia, where the girl was treated last summer." For more see http://usat.ly/18bgWJR
Jun 21, 2013 at 11:42 PMSERIOUSLY??? When was the last time you saw a commercial for a class action suit about the many people killed by vitamn C ? If it's FDA-Approved, stay await from it for at least 5 years!!